MAUDE Adverse Event Report: ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE

ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE
Model Number C1-4X5
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On september 6th, 2018, acera first received feedback from (b)(6) regarding the product from lot 20147.The feedback described that the product used by dr.(b)(6) from (b)(6) hospital observed a cerebral spinal fluid leak post operation.The patient safety was confirmed.As a result of the received feedback, acera opened a complaint investigation.Acera reviewed the lot record and usage information for lot 20147 products.When products from lot 20147 were exhausted from acera, no other complaints were observed from this lot except for d02-14-c636 from (b)(6).Acera also collected more usage details from the doctor through (b)(6) and discovered that the product was used in an onlay application without tensionless sutures in a cerebellar tumor removal case.The cause of the product was narrowed down to a contra-indicated off-label use in a high-pressure area of the brain.When this event was initially investigated, it was determined to not be reportable because it occurred in (b)(6).But, after future learnings, it was determine that this decision was made in error, and the organization is now reporting this event that occurred in 2018.
 
Event or Problem Description
During post-op review, it was noticed that the patient had a csf leak.The surgeon decided to operate to address and found that the device (cerafix) may have resorbed too quickly.

Brand Name
CERAFIX DURA SUBSTITUTE
Common Device Name
CERAFIX
Manufacturer (Section D)
ACERA SURGICAL, INC
7842 hickory flat hwy
ste. b
woodstock, ga
MDR Report Key9696344
Report Number3012429393-2019-00002
Device Sequence Number13873338
Product Code GXQ
UDI-Device Identifier00854258006044
UDI-Public854258006044
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K153613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberC1-4X5
Device Lot Number20147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;